It is currently Tue Aug 22, 2017 1:41 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Mon May 02, 2016 2:53 pm 
Offline
New Poster
New Poster

Joined: Mon May 02, 2016 2:32 pm
Posts: 1
How's it going ! I'm a new inductee on suboxone - I have used it previously, first about 3 years ago, was on it for 4 months or so and then went and worked overseas so I tapered myself off and then stayed clean for about 10 months. Then I got back on oxy's and then went back on suboxone for another 8 months or so before once again leaving for work and coming off it.

Then about 4 months ago I started the cycle again, starting with oxy's, but this time working my way up to fentanyl that I was ordering online. At the peak I was using 40-50 MG (not Mcg...) a day of fent, though I'm unsure of the purity. Essentially I got raw powder and mixed it with distilled water to make a nasal spray and used it that way. I tapered down to 20mg/day or so, and then went to my induction.

I had waited only like 8 hours since my last dose of fent, like an idiot, before taking suboxone. I'd done suboxone that soon after many other drugs many other times without PW, but this time it struck. Hard.

So, that was Wednesday of last week - 5 days ago. I had started with 4mg in the office and DEFINITELY started PW, but it only really felt like a weird mental fog to me, and some of my withdrawal symptoms seemed to go away, so I didn't say anything to the doc, he wrote me a script for 1 day - 2 8mg pills - and scheduled me to come back the next day. I filled the script and took another half (4mg) and immediately the PW REALLY started. I eventually made it home (2.5 hours away, actually took me like 6 hours to drive it because of how bad the PW was) after taking another 12mg of it on the way home. Got home and layed on the couch all night with no sleep, felt a little better next morning and didn't take any more suboxone for fear of PW. Went to doc and got 7 days script, and then waited an additional day and a half before taking any more suboxone, all the while still feeling mild - moderate PW. Finally halfway through day 3 I took suboxone and some of the symptoms went away - RLS, extreme hot/cold flashes, etc - but this crazy mental fog stayed, and I started getting heart palpitations and my stomach started feeling messed up.

I didn't sleep the first 3 nights, 4th night I got about 2 hours of sleep, last night I slept almost a full 8 hours. I also noticed I was pretty dehydrated so I've been destroying water. I've had NO appetite at all, not eating anything for first 4 days and finally getting some food down today - not a lot though.

So ANYWAYS, sorry to make that so long, but my question is this - is it normal for PW symptoms to last this long, even while regularly taking suboxone ? How long can I expect this to last ? (Of course I'm not asking for any specific time length. Just curious about normal recovery time after someone goes through PW)

I greatly appreciate any help in the matter !


Top
 Profile  
 
PostPosted: Mon May 02, 2016 6:00 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Hi! I've been reading a lot of posts lately about this very same thing. Fentanyl I think is a short acting opiate, so I don't believe waiting long enough to induct is the issue, but your tolerance is. When you inducted before, it was oxy and Fentanyl is stronger so you have a bigger tolerance to cover,buprenorphine is only a partial agonist so it is lowering your tolerance on its own. Think of an elevator, the tenth floor is your tolerance now, fifth floor is buprenorphine, and ground floor is nothing aka narcan. The buprenorphine is slamming you down to the fifth floor. So every day you will feel better, but unfortunately taking more suboxone won't help but remember, taking a full opiate won't either due to blocking, which some people do to try to get relief. I'm not a doctor, but I had a bad induction as well due to high tolerance, so I've done a lot of research. Please hang on and continue to dose according to your doctor, in a few days you will feel fantastic!

_________________
PUGS NOT DRUGS


Top
 Profile  
 
PostPosted: Mon May 02, 2016 10:18 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I agree with pugmommy about the high tolerance, but I think the main problem is your HUGE dose of fentanyl. Are you serious about taking 20 MILLIGRAMS per day?!!

As an anesthesiologist, I would typically give about 5 cc of fentanyl, 50 mcg/cc, to provide narcotic pain relief during and after major surgery. During my actively using days, I would use about 50 cc of fentanyl per day-- i.e. 2.5 mg of fentanyl. That was enough to put a normal person on a ventilator for 24 hours! (a standard cardiac anesthetic was about 1 cc of fentanyl per Kg body weight).

Fentanyl has complicated kinetics. A small, single dose is short acting-- not because it is metabolized, but because after peaking in the bloodstream, it redistributes to fatty areas. It is very lipid-soluble, so the fat sucks it out of the blood, lowering the amount that reaches the brain. But when given in high doses or over a long time, those fat stores become saturated, and fentanyl becomes a very long-acting medication-- at least as long as methadone. The hardest inductions are in people who were taking either methadone or fentanyl.

It takes a week or two to clear your body of fentanyl-- so the precipitated withdrawal is going to last a while. And yes, a high tolerance only makes it worse. The good news is that if you just keep taking buprenorphine, you will feel better and better--- relatively soon, give that you've already suffered for a while.

For other readers.... if you are taking fentanyl or methadone, you need to go a week and preferably more without using before taking buprenorphine.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group